LISTSERV mailing list manager LISTSERV 16.0

Help for BRCA-L Archives


BRCA-L Archives

BRCA-L Archives


BRCA-L@LISTS.UFL.EDU


View:

Message:

[

First

|

Previous

|

Next

|

Last

]

By Topic:

[

First

|

Previous

|

Next

|

Last

]

By Author:

[

First

|

Previous

|

Next

|

Last

]

Font:

Monospaced Font

LISTSERV Archives

LISTSERV Archives

BRCA-L Home

BRCA-L Home

BRCA-L  April 1998

BRCA-L April 1998

Subject:

Tamoxifen withdrawal

From:

Madeleen Herreshoff <[log in to unmask]>

Reply-To:

Breast Cancer Online Support Group <[log in to unmask]>

Date:

Wed, 1 Apr 1998 13:49:15 -0800

Content-Type:

text/plain

Parts/Attachments:

Parts/Attachments

text/plain (29 lines)

For those of you who want to know what the effects of tamoxifen withdrawal
are, there is an article in the March 1998 Oncology Times that discuuses
some of these issues.
It states that..."women have "withdrawal: symptoms of hot flashes andd
weight gain... After being on tamoxifen for a long time, some women may be
metabolizing the drug as an estrogen, so that when they stop the drug, they
go through estrogen withdrawal," speculates Scot M Sedlacek, MD, a medical
oncologist with Colorado Breast Specialists in Denver. " Perhaps the longer
a woman takes tamoxifen, the more likely it will be metabolized as an
estrogen and therefore stimulate some of these cancers to recur."
Dr. Sedlacek and colleagues studied 50 women who had taken tamoxifen for a
mean of 70 months before discontinuation.
26% (13 women) complained of a definite increase in hot flashes. "Most women
assumed their hot flashes would stop when they stoppped taking tamoxifen,
but a subset of women said the hot flashes got worse." Dr. S. said. "some
also gained weight and had emotional changes typical of menopause. The women
most likely to experience withdrawal were premenopausal when they started
taking the tamoxifen and postmenopausal when they stopped (34% of women)."
Women who were postmenopausal and taking estrogen when diagnosed with breast
cancer, who then stopped estrogen to take tamoxifen, also had a high
incidence (29%) of the symptoms. the withdrawal period lasted only two to
six months, Dr. S. said. "If they get through that period, it does get better."

Madeleen Herreshoff
CANHELP,INC.
3111 Paradise Bay Road
Port Ludlow, WA 98365-9771
Fax (360) 437-2272
e-mail:[log in to unmask]

Top of Message | Previous Page | Permalink

Advanced Options


Options

Log In

Log In

Get Password

Get Password


Search Archives

Search Archives


Subscribe or Unsubscribe

Subscribe or Unsubscribe


Archives

June 2004
April 2004
August 2003
January 2003
August 2002
May 2002
January 2002
December 2001
October 2001
September 2001
August 2001
July 2001
June 2001
May 2001
April 2001
March 2001
February 2001
January 2001
December 2000
November 2000
October 2000
September 2000
August 2000
July 2000
June 2000
May 2000
April 2000
March 2000
February 2000
January 2000
December 1999
November 1999
October 1999
September 1999
August 1999
July 1999
June 1999
May 1999
April 1999
March 1999
February 1999
January 1999
December 1998
November 1998
October 1998
September 1998
August 1998
July 1998
June 1998
May 1998
April 1998
March 1998
February 1998
January 1998
December 1997
November 1997
October 1997
September 1997
August 1997

ATOM RSS1 RSS2



LISTS.UFL.EDU

CataList Email List Search Powered by the LISTSERV Email List Manager